MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-600
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient experienced onset of pain that has progressively worsened over the last 4 months.He experiences stiffness and soreness, and has difficult walking.Sometimes his right knee gives out.X-rays show well positioned implant without signs of loosening.Exam shows hyperextension of 10-15 degrees.10 degrees of varus/valgus opening with palpable crepitus with stress of the collateral ligaments.Leg lengths equal.Note: patient had hyperextension noted at (b)(6) 2016.Tibial subsidence was also found prior to the revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving an triathlon baseplate was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: re pi - which represents a male patient, dob (b)(6) 1950 described as 74 inches tall and weighing 250 pounds.His date of implantation is listed as (b)(6) 2015 and explanation (b)(6) 2021.The event description states:¿.Pain.Worsening over the last 4 months.Exam shows hyperextension of 10-15 degrees, 10 degrees of virus/valgus opening.Tibial subsidence.Found prior to the revision.¿ on (b)(6) 2021 ¿operative report.Revision right total knee replacement, single component, cemented tibia.Pre/post-op diagnosis: instability right total knee.Spinal anesthesia.Findings: instability right knee.Tibial component subsided posteriorly.Instability and hyperextension.Femoral and patellar components well fixed.Tibial component removed.Excellent bone left on tibial surface.Proximal resection with reamer based cutting guide.Medial and lateral augments.Implants cemented into place.Triathlon universal tibia with 5 mm medial and lateral augments and 13 mm stem.Tibial insert 19 mm ts.¿ no clinical or pmh, no primary tka operative report, no imaging studies, no examination of explanted components.While the revision operative report appears to confirm the event description, insufficient data is presented to create a medical report for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient knee was revised due to instability.A review of the provided medical records by a clinical consultant rejected and stated that : "while the revision operative report appears to confirm the event description, insufficient data is presented to create a medical report for this case".The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRITANIUM BPLATE TRIATHLON S6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12446178
Report Number0002249697-2021-01535
Device Sequence Number3722409
Product Code MBH
UDI-Device Identifier07613327041514
UDI-Public07613327041514
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number5536-B-600
Device Catalogue Number5536B600
Device Lot NumberCTD7579
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight113